My son was diagnosed with ADHD at an early age. He was on Concerta until he was 14. The side effects of stomach pain and lack of appetite became too much for him and he stopped taking Concerta. He was recently prescribed Vyvanse and he is now a Senior in high school who struggles. Will Vyvanse help him and are the side effects going to be the same. I hate seeing him struggle with this all these years.
Both medications are going to have similar side effects unfortunately. The only way to know how he will respond to the active ingredianet in Vyvanse (lisdexamfetamine) compared to Concerta whose active ingredient is methylphenidate is to try it. It seems that the capsules cause less stomach upset than the transdermal patches incidentally. Not sure which he was on. There are several other meds to try if the Vyvanse is a problem. Working closley with the doctor is key.
My son is in High School now as well. He started with Strattera then Vyvanse and now Concerta. He was felt very angry on Strattera. Like he wanted to punch his teachers out. Of course he didn't but he felt like it. So we tried Vyvanse. That was fine except he was not eating. No appetite whatsoever. We could see his ribs, not fat on him. He only ate one meal a day if he was lucky. So the pediatrician put him on Ciproheptadine. (gives appetite) 1mg only. That helped a bit but not enough. So he tried Concerta. That works great for him along with the Ciproheptadine 1mg. He feels himself again. You just have to not give up and try something till it works. I know he has been on meds since about grade 4 or 5. It is hardbreaking to see them go through all this but when you find the right one your child and yourself will be happy and relieved.
Good luck and take care.
I will friend you in case you have any questions for me.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 May 2011 • 3 answers
Posted 12 Aug 2012 • 4 answers
My 18 yer old son was recently diagnosed with ADHD and started with Concerta in November. He went to
Posted 22 Jan 2013 • 2 answers
Posted 8 Jul 2013 • 1 answer
Posted 30 Sep 2015 • 0 answers